Alert archive / Virginia / Tornado Warnings in 2010

Tornado Warning 5, NWS Blacksburg, VA

March 28, 2010Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this tornado warning at Mar 28, 2010, 10:52 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2010, 10:52 PM EDT (02:52 UTC)
Expired
Mar 28, 2010, 11:45 PM EDT
In force
53 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Charlotte County, VA, Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 116 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 7:37 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WFUS51 KRNK 290252
TORRNK
VAC037-083-290345-
/O.NEW.KRNK.TO.W.0005.100329T0252Z-100329T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1052 PM EDT SUN MAR 28 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 1145 PM EDT.

* AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  ALTON...OR 8 MILES SOUTHWEST OF TURBEVILLE...MOVING NORTHEAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALTON...
  CLUSTER SPRINGS...
  DRYBURG...
  REDOAK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3689 7849 3671 7863 3668 7862 3664 7854
      3663 7855 3665 7862 3669 7865 3667 7869
      3659 7871 3654 7876 3655 7917 3664 7918
      3694 7848
TIME...MOT...LOC 0252Z 240DEG 39KT 3656 7908

$$

DS
3 follow-up statements
205 
WWUS51 KRNK 290304
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1104 PM EDT SUN MAR 28 2010

VAC037-083-290345-
/O.CON.KRNK.TO.W.0005.000000T0000Z-100329T0345Z/
HALIFAX VA-CHARLOTTE VA-
1104 PM EDT SUN MAR 28 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...

AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CLUSTER 
SPRINGS...OR NEAR TURBEVILLE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLUSTER SPRINGS...
  DRYBURG...
  REDOAK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3655 7900 3670 7902 3694 7848 3689 7849
      3671 7863 3668 7862 3664 7854 3663 7855
      3665 7862 3669 7865 3667 7869 3659 7871
      3654 7876
TIME...MOT...LOC 0304Z 240DEG 39KT 3662 7893

$$

DS
344 
WWUS51 KRNK 290328
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1128 PM EDT SUN MAR 28 2010

VAC037-083-290345-
/O.CON.KRNK.TO.W.0005.000000T0000Z-100329T0345Z/
HALIFAX VA-CHARLOTTE VA-
1128 PM EDT SUN MAR 28 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHEASTERN CHARLOTTE AND EASTERN HALIFAX COUNTIES...

AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO CAPABLE OF PRODUCING ONE INCH DIAMETER SIZE HAIL. 
THIS TORNADO WAS LOCATED NEAR REDOAK...MOVING NORTHEAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3661 7871 3659 7875 3666 7879 3677 7872
      3694 7848 3689 7849 3671 7863 3668 7862
      3664 7854 3663 7855 3665 7862 3669 7865
      3667 7869
TIME...MOT...LOC 0328Z 243DEG 47KT 3681 7859

$$

WP
481 
WWUS51 KRNK 290338
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 PM EDT SUN MAR 28 2010

VAC037-083-290347-
/O.EXP.KRNK.TO.W.0005.000000T0000Z-100329T0345Z/
HALIFAX VA-CHARLOTTE VA-
1138 PM EDT SUN MAR 28 2010

...THE TORNADO WARNING FOR SOUTHEASTERN CHARLOTTE AND EASTERN HALIFAX
COUNTIES EXPIRES AT 1145 PM EDT...

AT 1137 PM...THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE AREA. 

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

LAT...LON 3661 7871 3659 7875 3666 7879 3677 7872
      3694 7848 3689 7849 3671 7863 3668 7862
      3664 7854 3663 7855 3665 7862 3669 7865
      3667 7869
TIME...MOT...LOC 0337Z 243DEG 47KT 3686 7846

$$

WP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Mar 28, 9:51 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 28, 9:51 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 PM EDT SUN MAR 28 2010

.SYNOPSIS...
LOW PRESSURE AND COLD FRONT WILL SWING EAST OVER THE AREA LATE
TONIGHT AND PUSH INTO THE MID ATLANTIC MONDAY. HIGH PRESSURE WILL
BRING CLEARING SKIES AND MUCH WARMER WEATHER TO THE AREA FROM MID
WEEK INTO NEXT WEEKEND.

&&

.NEAR TERM /THROUGH MONDAY/...
TORNADO WATCH 38 REMAINS IN EFFECT UNTIL 1 AM FOR PORTIONS OF SOUTHSIDE
VA INTO NW NC PIEDMONT. HAVE HAD REPORTS OF PENNY SIZED HAIL IN
YANCEYVILLE BUT NOTHING OF SVR CRITERIA. SFC WEDGE RESIDES JUST IN
THE AREA OF CONVECTION...SO IT IS A CLOSE CALL AND TO IF ANY SVR
WINDS OR ROTATIONS COULD REACH THE SFC PER INVERSION.

THE OTHER MAIN ISSUE WILL BE THE FLOOD WATCH. RAINFALL ACCELARATED
FURTHER EAST THIS AFTN AND SITUATION LOOKS BETTER FOR THE WRN HALF
OF THE CWA OVERNIGHT AS SHOWER ACTIVITY IS SCATTERED AND NOT THAT
HEAVY. THE JET STRUCTURE STILL FAVORS ANOTHER 3-6 HOURS OF
CONVECTION OVER THE PIEDMONT SO KEEPING THE FLOOD WATCH JUST EAST
OF THE BLUE RIDGE...AND CANCELLING THE WEST.

TEMPS OVERNIGHT WILL HOLD STEADY AND MAY RISE A DEGREE OR TWO...AS
THE FRONT STAYS WEST OF US EARLY AND THE COOLER AIRMASS LAGS.

WITH MODEL BIAS TENDING TO REMOVE POPS TOO QUICKLY FROM THE
EXTREME SE PORTION OF THE CWA AS LOW PRESSURE MOVES TOWARDS THE
COAST...HELD ONTO TO HIGHER POPS IN THE EAST 12Z TO 18Z MONDAY.
THEN...TRIED TO DRY OUT THE MIDDLE BETWEEN EXITING LOW AND THE
UPSLOPE IN THE WEST. WENT WITH HIGH TEMPERATURES FROM THE UPPER 40S
IN THE NORTHWEST TO THE LOWER 60S IN THE SOUTHEAST CLOSER TO THE
COOL GUIDANCE WITH THE ADDITIONAL CLOUD COVER.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
TRICKY FORECAST FOR MONDAY NIGHT INTO TUESDAY NIGHT. GFS THE
OUTLIER OF THE SHORT-MIDTERM MODELS IN THE IMPACT OF A STRONG
SHORT WAVE TROF THAT WILL MOVE EAST AND NORTHEAST OUT OF SOUTHERN
ARKANSAS AND SIGNIFICANTLY AMPLIFY AND SLOW THE UPPER TROF MOVING
EAST OUT OF THE LOWER OHIO VALLEY. THE MORE AGGRESSIVE GFS
SOLUTION RESULTS IN A MUCH SLOWER UPPER AND SURFACE LOW THAT
ALLOWS WRAP AROUND MOISTURE IN THE DEFORMATION ZONE TO LINGER OVER
BLACKSBURG FORECAST AREA MUCH LONGER THAN DEPICTED BY EITHER THE
NAM OR ECMWF.

LATEST DISCUSSION FROM HPC IS INDICATING THAT GFS IS SUFFERING FROM
CONVECTIVE GRID-SCALE FEEDBACK ACROSS FLORIDA/SE COAST THAT EVENTUALLY
CONTRIBUTES TO QUESTIONABLY STRONG PHASING WITH AND SLOWING OF THE
PARENT CYCLONE. AGREE WITH HPC THAT BLEND OF THE NAM/ECMWF EARLY
BEFORE TRANSITIONING AWAY FROM THE NAM AND TOWARD THE ECWMF AND
ENSEMBLE MEANS LATE IN THE PERIOD IS WARRANTED.

THE LATTER SOLUTIONS SUPPORT THE THREAT OF WIDESPREAD PRECIPITATION
UNDER THE DEFORMATION ZONE OF THE UPPER LOW MOVING OUT OF THE
NORTHERN PORTIONS OF THE BLACKSBURG FORECAST AREA BY EARLY MONDAY
NIGHT...TO BE REPLACED BY MAINLY DIURNALLY-DRIVEN SHOWERS UNDER
THE UPPER COOL...AND SOME UPSLOPING ACROSS THE WEST...TUESDAY
INTO TUESDAY EVENING. SOME WET SNOW MAY EVEN MIX IN AT TIMES ACROSS
THE HIGHER TERRAIN AS COLDER AIR SPREADS INTO THE REGION ON THE
BACKSIDE OF THE DEPARTING SYSTEM.

SURFACE AND UPPER HIGH PRESSURE BUILDING INTO THE AREA FROM THE
WEST SHOULD ALLOW FOR SKIES TO GRADUALLY CLEAR TUESDAY NIGHT...WITH
DRY AND WARMER WEATHER TO RETURN ON WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LOW PRESSURE PINWHEELING OVER THE ATLANTIC AND DEEP FULL LATITUDE
TROF OVER THE WESTERN PORTION OF THE NATION WILL ESTABLISH A STABLE
OMEGA BLOCK...WITH FULL LATITUDE UPPER RIDGING OVER THE EASTERN
PORTION OF THE NATION THROUGH THE LONG TERM PERIOD. SURFACE HIGH
PRESSURE EXPECTED TO REMAIN OVER THE SOUTHEASTERN STATES THROUGH
MUCH OF THE PERIOD...MAINTAINING SOUTHWESTERLY-WESTERLY SURFACE
FLOW OVER THE BLACKSBURG FORECAST AREA.

850 MILLIBAR TEMPERATURES FORECAST TO RISE INTO 16-18C RANGE...
AND WITH ABUNDANT INSOLATION EXPECTED...WILL LIKELY SEE TEMPERATURES
REACH WELL INTO THE 60S-MID 70S IN THE MOUNTAINS...WITH READINGS
IN THE LOWER TO MID 80S QUITE POSSIBLE EAST OF THE BLUE RIDGE DUE
TO ADDITIONAL BENEFIT OF COMPRESSIONAL DOWNSLOPE WARMING.

AIR MASS EXPECTED TO REMAIN FAIRLY DRY THROUGH THE PERIOD...WITH
DEW POINTS GENERALLY IN THE 40S...SO EXPECT GOOD DIURNAL
TEMPERATURE CURVE. NIGHTTIME LOWS SHOULD RANGE FROM THE 40S IN THE
DEEPER MOUNTAIN VALLEYS...TO MAINLY 50S BY THE END OF THE PERIOD
ACROSS THE PIEDMONT.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
CONVECTION WITH HEAVY RAINS AND EMBEDDED TSRA WILL AFFECT THE
DAN/LYH CORRIDOR INTO EARLY OVERNIGHT...06Z TIME FRAME. CIGS/VSBYS
ARE GOING TO VARY FROM MVFR TO LIFR...BUT PREDOMINANTLY STAY ON
THE LOW END.

CONFIDENCE IN MODELS IS LOW...AS THEY ARE VARYING FROM CLEARING
OUT THE LOW CIGS OVERNIGHT IN THE WEST TO KEEPING IFR OR LOWER
GOING. GIVEN THE FRONT TO OUR WEST...WILL HOLD ONTO PESSIMISTIC
FORECAST FOR THE AREA...BUT INCREASE CIGS BEHIND THE FRONT TO MVFR
AT ROANOKE/LYH/DAN BY 09Z-15Z. NW TO NORTH FLOW BEHIND THE FRONT
WILL KEEP CIGS LOWER AT BLF...BUT LWB SHOULD JUMP BACK TO MVFR BY
15Z AS WELL.

ARRIVAL OF SURFACE HIGH PRESSURE FOLLOWING THIS SYSTEM SHOULD
BRING VFR CONDITIONS BACK ON TUESDAY EAST OF THE BLUE RIDGE.
CLOUDS MAY LINGER IN THE MOUNTAINS UNTIL TUESDAY NIGHT WITH
CLEARING SKIES BY WEDNESDAY WHEN INCREASED DRYING/SUBSIDENCE TAKES
SHAPE. EXPECT VFR AT ALL SITES WEDNESDAY NIGHT INTO THURSDAY UNDER
HIGH PRESSURE.

&&

.HYDROLOGY...
FLOOD WATCH WILL BE TRIMMED ON ITS WESTERN EDGE AS BEST MOISTURE
TRANSPORT REMAINS ACROSS THE PIEDMONT. SOME FLASH FLOODING HAS
ALREADY OCCURRED AND WILL HAVE TO MONITOR FF SITUATION FOR SEVERAL
MORE HOURS ACROSS CASWELL...PITTSYLVANIA...AND HALIFAX. FAST
MOVING CELLS HAVE BEEN TRAINING FOR SEVERAL HOURS ALREADY. RADAR
HAS ALSO BEEN UNDERESTIMATING AMOUNTS...POSSIBLY BY UP TO 50 PERCENT
THIS EVENING. LOOKS LIKE THE DAN RIVER BASIN ACROSS NORTH CAROLINA
HAS ALREADY RECEIVED 1 TO 2 INCHES OF BASIN-WIDE RAIN AND VERY FAST RISES
ARE LIKELY ON THE DAN RIVER LATER THIS EVENING AND TOMORROW. RIVER
FLOOD FORECASTS FOR THE DAN WILL BE ON THE WAY ONCE RFC GUIDANCE IS
DELIVERED. WILL BE LOOKING AT THE JAMES BASIN AS WELL BUT AXIS OF HEAVIEST
RAIN HAS BEEN MOSTLY EAST OF THE JAMES SO FORECASTS MAY COME DOWN
SOME THERE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR VAZ022>024-032>035-
     043>047-058-059.
NC...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR NCZ003>006-020.
WV...NONE.

&&

SYNOPSIS...KK/WP
NEAR TERM...KK/WP
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...KK/WP
HYDROLOGY...PC
Hazardous weather outlook, Mar 28, 10:03 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT SUN MAR 28 2010

NCZ003-004-020-VAZ022>024-032>035-043-045>047-059-300215-
SURRY-STOKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-
1003 PM EDT SUN MAR 28 2010

...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO SEND REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

NCZ005-006-VAZ044-058-300215-
ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-
1003 PM EDT SUN MAR 28 2010

...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY...
...TORNADO WATCH 38 IN EFFECT UNTIL 1 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.
A THREAT OF HAIL UP TO ONE INCH IN DIAMETER...DAMAGING WINDS AND
EVEN ISOLATED TORNADOES EXISTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO SEND IN REPORTS OF FLOODING...WIND DAMAGE OR HAIL.

NCZ001-002-018-019-VAZ007-009>020-WVZ042>045-300215-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
MERCER-SUMMERS-MONROE-GREENBRIER-
1003 PM EDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 28, 9:29 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EDT SUN MAR 28 2010

VAZ058-059-290215-
CHARLOTTE VA-HALIFAX VA-
929 PM EDT SUN MAR 28 2010

...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...

AT 928 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH
BOSTON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR REDOAK AROUND 945 PM AND WYLLIESBURG AROUND
1000 PM.

LAT...LON 3695 7847 3682 7854 3673 7862 3660 7893
      3674 7902 3705 7846 3703 7845

EXPERIMENTAL

DS
Special weather statement, Mar 28, 9:45 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT SUN MAR 28 2010

NCZ006-VAZ058-290215-
CASWELL NC-HALIFAX VA-
945 PM EDT SUN MAR 28 2010

...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND HALIFAX COUNTIES...

AT 940 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
PROVIDENCE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR TURBEVILLE AROUND 1000 PM.

LAT...LON 3654 7902 3654 7914 3648 7914 3643 7923
      3650 7929 3656 7923 3655 7922 3657 7921
      3675 7898 3664 7882

EXPERIMENTAL

DS
Local storm report, Mar 28, 10:24 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     TURBEVILLE              36.62N 79.03W
03/28/2010                   HALIFAX            VA   PUBLIC

            PUBLIC REPORT OF TREE DAMAGE IN YARD AND LOUD LOCOMOTIVE
            SOUND FROM POSSIBLE TORNADO.

&&

PC
Special weather statement, Mar 28, 10:24 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT SUN MAR 28 2010

VAZ058-059-290300-
CHARLOTTE VA-HALIFAX VA-
1024 PM EDT SUN MAR 28 2010

...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...

AT 1023 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
CLOVER...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR REDOAK AROUND 1030 PM AND WYLLIESBURG AROUND
1045 PM.

LAT...LON 3689 7849 3672 7862 3672 7868 3672 7879
      3688 7878 3695 7848

EXPERIMENTAL

DS
Local storm report, Mar 28, 10:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1027 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      2 S DANVILLE CITY       36.55N 79.42W
03/28/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            LUNA LAKE ROAD IS UNDER WATER.

&&

MATTAROCHIA
Special weather statement, Mar 28, 10:45 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1045 PM EDT SUN MAR 28 2010

NCZ006-VAZ058-290330-
CASWELL NC-HALIFAX VA-
1045 PM EDT SUN MAR 28 2010

...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND HALIFAX COUNTIES...

AT 1044 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
PROVIDENCE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ALTON AROUND 1100 PM...CLUSTER SPRINGS AROUND
1115 PM AND STAUNTON RIVER STATE PARK AROUND 1130 PM.

LAT...LON 3669 7866 3667 7869 3659 7871 3655 7873
      3654 7876 3654 7914 3642 7915 3640 7922
      3654 7932 3655 7922 3661 7920 3682 7870
      3674 7868

EXPERIMENTAL

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:52 PM EDTSpecial Weather StatementRNKHalifax38 min
Mar 28, 9:29 PM EDTSpecial Weather StatementRNKHalifax46 min
Mar 28, 9:45 PM EDTSpecial Weather StatementRNKHalifax30 min
Mar 28, 9:49 PM EDTFlash Flood WarningRNKHalifax, Pittsylvania, City of Danville6 hr
Mar 28, 9:58 PM EDTTornado WarningRNKHalifax47 min
Mar 28, 10:24 PM EDTSpecial Weather StatementRNKCharlotte36 min
Mar 28, 10:29 PM EDTTornado WarningRNKCharlotte, Halifax31 min
Mar 28, 10:36 PM EDTRiver Flood WarningRNKCharlotte, Halifax30 hr
Mar 28, 10:36 PM EDTRiver Flood WarningRNKPittsylvania, City of Danville13 hr
Mar 28, 10:36 PM EDTRiver Flood WarningRNKHalifax48 hr
Mar 28, 10:45 PM EDTSpecial Weather StatementRNKHalifax45 min
Mar 29, 3:41 AM EDTAreal Flood WarningRNKHalifax, Pittsylvania, City of Danville8 hr
Mar 29, 7:43 AM EDTAreal Flood WarningRNKCharlotte4 hr

Nearby

Tornado Warnings in Virginia, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.